MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14402
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "according to the reported information, the patient was in the operating room for a cvc insertion.During the procedure, it was reported that the guidewire became stuck and could not be removed from the catheter.A loss of integrity was observed, making it impossible to withdraw the set (catheter and guidewire)".A chest xray showed intravascular guidewire retention.The patient was transferred for extraction vis pediatric cardiac catheterization.The attempt to remove the device was unsuccessful.An attempt was done to remove the catheter via vascular surgery and pediatric cardiac surgery, which failed due to evidence of thrombosis.The patient's current condition is reported as "stable".Associate mdr numbers include: 9680794-2026-00272.
 
Event or Problem Description
It was reported that "according to the reported information, the patient was in the operating room for a cvc insertion.During the procedure, it was reported that the guidewire became stuck and could not be removed from the catheter.A loss of integrity was observed, making it impossible to withdraw the set (catheter and guidewire)".Additional information received states "a puncture of the right subclavian vein is perfromed with venous return acheieved on the second attempt.Using the seldinger technique the guidwire is advanced resulting in multiple kinks that prevent further advancement.The guidewire is withdrawn.A puncture of the left subclaviein vein is perfromed, with venous returned achieved on the first attempt.Using the seldinger technique, the guidewire is advanced without difficulty.A central venous catherter is inserted but cannot be advanced.An attempt is made to remove the guidwire but it can not be extracted.Loss of consistency and stability (fraying) of the guidewire is observed with a fracture.A chest xray is perfromed, showing the catheter guidewire with loops within the vascular tract." the patient was transferred for extraction vis pediatric cardiac catheterization.The attempt to remove the device was unsuccessful.An attempt was done to remove the catheter via vascular surgery and pediatric cardiac surgery, which failed due to evidence of thrombosis.The patient's current condition is reported as "stable".Associate mdr numbers include: 9680794-2026-00206 and 9680794-2026-00272.
 
Additional Manufacturer Narrative
(b)(4) the actual device was not returned; however, the customer provided two photos for analysis.Clinical and medical affairs (cma) was consulted and confirmed the photos show a knotted guidewire in the left subclavian vein followed by the guidewire loose in the patient's vasculature.The complaint of a knotted guidewire was able to be confirmed by the photos.Clinical and medical affairs (cma) was consulted and stated that, "this is complex as the patient had a history of thrombosis and the wire appears to be clinician error due to coil.This normally results from advancing the wire with resistance due to obstruction or vessel occlusion.The wire appears to have met an obstruction and coiled on itself.Also note due to the patient extensive history the wire was unable to be removed during interventional attempt." additional information from the customer stated that the patient underwent vascular surgery for removal of the guidewire; however, due to severe chronic fibrosis, removal of the foreign body was not feasible, so closure of the vena cava was performed via angioplasty with a venous patch.The patient is reportedly in a stable condition.Therapeutic anticoagulation was initiated and will be administered for a minimum of 6 weeks, with a repeat angiogram in 6 weeks to assess continuity for up to 3 months.Additionally, the customer stated that at this time, it is still under investigation, but renal and iliac vein thrombosis with severe fibrosis cannot be ruled out as a possible cause.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of guidewire knotting within the patient was confirmed through investigation of the customer provided photos and consultation with clinical and medical affairs (cma).The provided x-ray images show the guidewire within the left subclavian vein knotted and loose within the patient vasculature.A device history record review was performed, and no relevant findings were identified to suggest a manufacturing issue.Based on the customer photos and consultation with cma, unintentional use error (clinician technique) likely caused or contributed to the reported event; however, the root cause cannot be determined without the sample received.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24673864
Report Number9680794-2026-00206
Device Sequence Number10285058
Product Code OWL
UDI-Device Identifier00801902102140
UDI-Public(01)00801902102140(11)241104(17)281130(10)14F24L0004(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-14402
Device Lot Number14F24L0004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age12 MO
Patient SexMale